MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHOICE PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION CHOICE PT; WIRE, GUIDE, CATHETER
Model Number 2080
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via facility medwatch report mw5114593 that guidewire distal tip detachment occurred.The patient was being treated for angiogram in right lower extremity.A 300cm, 8cm poly tip v-18 control wire was selected for use.However, during procedure, the tip of an angiogram wire detached in patient's lower leg artery.Another 300 pt es (5pk) choice wire was selected for use; however, the tip of wire also detached in patient's lower leg artery.A microcatheter gooseneck was advance to snare down the anterior tibial artery but could not get it passed the proximal portion of the artery due to the high degree of calcification.In addition, the v-18 wire was distally advance into the anterior tibial artery was able to get the tip of this wire to coil up and was pulled back through the detached choice wire and capture it back to the sheath above the knee popliteal artery.A micro catheter gooseneck snare was used into the sheath and was able to retrieve the distal tip of the choice pt wire.Both devices were retrieved and removed.A significant calcification in the artery may have contributed to the event.No patient complications were reported, and the patient was in stable condition.
 
Event or Problem Description
It was reported via facility medwatch report mw5114593 that guidewire distal tip detachment occurred.The patient was being treated for angiogram in right lower extremity.A 300cm, 8cm poly tip v-18 control wire was selected for use.However, during procedure, the tip of an angiogram wire detached in patient's lower leg artery.Another 300 pt es (5pk) choice wire was selected for use; however, the tip of wire also detached in patient's lower leg artery.A microcatheter gooseneck was advance to snare down the anterior tibial artery but could not get it passed the proximal portion of the artery due to the high degree of calcification.In addition, the v-18 wire was distally advance into the anterior tibial artery was able to get the tip of this wire to coil up and was pulled back through the detached choice wire and capture it back to the sheath above the knee popliteal artery.A micro catheter gooseneck snare was used into the sheath and was able to retrieve the distal tip of the choice pt wire.Both devices were retrieved and removed.A significant calcification in the artery may have contributed to the event.No patient complications were reported, and the patient was in stable condition.It was further reported that a 014 choice pt wire was advanced down the non-bsc catheter into the anterior tibial artery (ata).A non-bsc catheter was removed and another 014 non-bsc catheter was advanced over the choice pt wire.Afterwards, an attempt was made to cross the occluded segment of distal ata using the 014 choice pt wire which causes the distal tip of the wire broke off.Furthermore, while trying to remove and retrieved the device, the distal tip of the v-18 wire dislodged and migrated into the tibioperoneal trunk.A microcloverleaf snare was used to successfully retrieve the device.A scanned was performed on the patient under fluoroscopy and confirmed that there was no residual wire tip left behind.
 
Event or Problem Description
It was reported via facility medwatch report (b)(4) that guidewire distal tip detachment occurred.The patient was being treated for angiogram in right lower extremity.A 300cm, 8cm poly tip v-18 control wire was selected for use.However, during procedure, the tip of an angiogram wire detached in patient's lower leg artery.Another 300 pt es (5pk) choice wire was selected for use; however, the tip of wire also detached in patient's lower leg artery.A microcatheter gooseneck was advance to snare down the anterior tibial artery but could not get it passed the proximal portion of the artery due to the high degree of calcification.In addition, the v-18 wire was distally advance into the anterior tibial artery was able to get the tip of this wire to coil up and was pulled back through the detached choice wire and capture it back to the sheath above the knee popliteal artery.A micro catheter gooseneck snare was used into the sheath and was able to retrieve the distal tip of the choice pt wire.Both devices were retrieved and removed.A significant calcification in the artery may have contributed to the event.No patient complications were reported, and the patient was in stable condition.It was further reported that a 014 choice pt wire down the bernstein catheter into the anterior tibial artery then bernstein catheter was removed and advanced a 014 cxi catheter over the choice pt wire.Afterwards, an attempt was made to cross the occluded segment of distal anterior tibial artery using the 014 choice pt wire which causes the distal tip of the wire broke off.Furthermore, while trying to remove and retrieved the device, the distal tip of the av 18 wire dislodged and migrated into the tibioperoneal trunk.A microcloverleaf snare was used to successfully retrieve the device.A scanned was performed on the patient under fluoroscopy and confirmed that no residual wire tip left behind.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The device was observed kinked.Distal tip was observed detached.

Brand Name
CHOICE PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16409468
Report Number2124215-2023-06557
Device Sequence Number14294006
Product Code DQX
UDI-Device Identifier08714729177012
UDI-Public08714729177012
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K143587
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2024
Device Model Number2080
Device Catalogue Number2080
Device Lot Number0030437942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer02/24/2023
04/18/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/09/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown